May 4, 2020 at 5:34 am #171012DandyParticipant
I’m in the UK and have been taking Elvanse for my ADHD since November,
I was initially on 30mg which was wonderful, I was then put onto 50s which was awful, then down to 40 but without sustained success in terms of changes to my ADHD symptoms. Now I’m in lockdown and it is very difficult to collect my prescription as my doctor sent it to a pharmacy that hasn’t implemented social distancing measures, despite me asking them to send it richer,
For the above reasons I have decided to try coming off the medication, but can’t find any online advice on how to gradually come off.
My Doctor is not an ADHD specialist and I have been discharged from the specialist clinic – doo anybody have experience of a sensible way to stop taking it?
I have just over a week’s supply left and I take one tablet each morning,
Thanks in advance & take care everyone,
May 4, 2020 at 11:50 am #171044Odile AParticipant
I can relate to your situation I have had to come off medication (Concerta and Ritalin) on a few occasions as I only take it for work and as a contractor there will be a time when I don’t need it. I am not a doctor but I can share my experience as you are right there is hardly any advice for this.
Personally I found that suddenly stopping was in hindsight quite traumatic for my body. I would feel that I was getting a cold, a feeling of disorientation and anxiousness, some shaking but most of all a very bad headache that I could not shake off for a week similar to a migraine. I also felt very unproductive and flitting from one thing to another achieving little. I was on a medium dose of 30 mg before I stopped.
What worked for me was to decrease gradually, if you have any 5mg tablets take those to decrease gradually.
Keep a structure to your day – understand things will not be as easy as before so have smaller goals for now
Don’t be hard on yourself by expecting to achieve all the time
Take up meditation I have found it to be the only thing that stills an anxious mind when reading or watching a film just makes you too restless.
Try to keep to a regular sleep schedule too much or too little made me disorientated and would make headaches worse
Structure your time to get into a routine
Spend time outside in the open air if you can, either walking exercising or just being in nature.
Lastly be kind to yourself there may well be physical symptoms or there may not but know that these will pass.
May 4, 2020 at 12:40 pm #171066Penny WilliamsKeymaster
You need to talk to your prescribing doctor or your pharmacist about how to stop taking this medication.
ADDitude Community Moderator, Parenting ADHD Coach & Author, Mom to teen w/ ADHD, LDs, and autism
You must be logged in to reply to this topic. Login